annamlo
  • 4 replies
  • 439 views
  • 4 followings
annamlo, April 13,  2020  11:08am EST

AFIB/ELIQUIS

HI, JUST LOOKING FOR SOME ANSWERES FROM PEOPLE EXPERIENCING THE SAME ISSUES.   MY MOM IS 78 AND WAS IN AFIB 3 YEARS AGO AFTER HAVNG 2 VALVES REPAIRED.  WHEN SHE LEFT THE HOSPITAL IT WAS NOT DISCUSSED AGAIN AND SHE NEVER FELT ANY IREGULAR BEATS AFTER THAT.  SHES BEEN ON METOPROLOL EVER SINCE.  FEB 6TH SHE HAD AN EYE STROKE AND WAS TOLD TO SEE HER CARDIOLOGIST AND GET HER CAROTID ARTERY CHECKED.  CAROTID ARTERY WAS FINE BUT AFTER WEARING A HEART MONITOR FOR A MONTH THEY FOUND OUT SHE HAD AFIB. SHE JUST STARTED ELIQUIS 5MG- 2X A DAY ABOUT TWO WEEKS AGO.  SHE HAS BEEN FEELING HEART PALPS MORE OFTEN NOW AND IM WONDERING IF THIS IS NORMAL?  HER BLOOD PRESSURE HAS GONE DOWN SINCE ELIQUIS. A NURSE WHO IS FRIENDS OF THE FAMILY SAID SHE MAY FEEL THE HEART PAPLS MORE SINCE HER PRESSURE IS LOW AND TO GIVE IT SOME TIME FOR THE BODY TO AJUST.  HER CARDIOLOGIST DID NOT SEEM WORRIED ABOUT HER LOW PRESSURE AND HE SAID AS LONG AS THE PALPS ARE NOT LEAVING HER EXHAUSTED IT WAS OK.  

I KNOW ITS ONLY BEEN A SHORT TIME ON ELIQUIS BUT I FEEL LIKE IM GOING TO HAVE HEART ISSUES NOW THAT IM SO WORRIED ABOUT MY MOM.  

IF ANYONE CAN SHARE AND LET ME KNOW IF THEY EXPERIENCED LOW BP ON ELIQUIS AND REOCCURING HEART PALPS I WOULD APPRECIATE IT.  IM AVOIDING TAKING HER OUT OF THE HOUSE AND TO DR AT ALL COSTS.

4 Replies
  • Patio7
    Patio7, April 13,  2020  11:30am EST

    I would say the metoprolol is more likely to cause the low BP, as it is a beta blocker and used for just that, rather than the Eliquis. Most folks have no issues with Eliquis.  And while the heart palps may be annoying they aren't likely to cause any real issues.  I would keep an eye on the BP, however and if it continues too low talk immediately with MD.  It's  likely he/she might change the dosage on the metoprolol.  All easy to manage on th phone.  Your Mom is lucky to have you. Try to relax. Sounds like you are doing all you should. Bless you.

  • NancyGroover
    NancyGroover, April 13,  2020  1:03pm EST

    I agree the metoprolol is the cause of the low pressure. How much is she taking?  I take the a lower dose of the extended release 2x a day. It works for me. I had a tele appointment with my EP PA last week. It was very reassuring. Make sure you have checked her environment for fall risk. Then BREATHE. you are doing the best you can in stressful times. She is lucky to have you. 🤗 

  • Edhammer
    Edhammer, April 13,  2020  4:02pm EST

    I'd go along with the metroporlol being the culprit. I was on 100 mg. My bp dropped pretty low. I was dizzy, etc. My EP cut that by half and it became tolerable. Still a bit low and a bit light headed, but tolerable. I've been doing Eliquis for a good while and have had no problems. I can't stress the value if anticoagulants with afib.

  • MellanieSAF
    MellanieSAF, April 14,  2020  10:53am EST

    I agree - metoprolol is most likely the culprit. It is probably mere coincidence that her issues started when she began taking Eliquis. Low blood pressure and palps are often related to dehydration, especially when someone is taking metoprolol.

    Dehydration is a common cause of low blood pressure. Additionally, for some people, metoprolol can cause arrhythmias. If dehydration is ruled out, the next step would be to ask the doctor if the metoprolol could be "proarrhythmic" (meaning "causes arrhythmias") for her.

    Mellanie

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active